Indiana, 2006Flood and Damaging Wind in Indiana, July 27, 2006
July 27, 2006 · NWS LOT · 2 events in 2 counties and zones
1 flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 27, 1:50 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 27, 1:50 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
250 PM CDT THU JUL 27 2006
.DISCUSSION...
...HEAT WATCH FOR COOK COUNTY FROM NOON SATURDAY THROUGH 8 PM NEXT
TUESDAY WILL BE ISSUED WITH 330 PM ZONES TODAY...
FORECAST FOCUS REMAINS HEAT WAVE THIS WEEKEND INTO NEXT WEEK AND
POTENTIAL FOR SVR STORMS/HVY RAIN/DENSE FOG TONIGHT.
CONVECTION DEVELOPED ACROSS SOUTHERN WI AND ACROSS CENTRAL IL INTO
THE SOUTHERN PART OF THE CWA. SHORTWAVE MOVES ACROSS MO/IL THIS
EVENING AND OVERNIGHT. EXPECT PRECIP TO CONTINUE TO INCREASE IN
COVERAGE AND INTENSITY THIS EVENING AND OVERNIGHT ACROSS THE SOUTH.
EXPECT THREAT OF SVR TO BE RATHER ISOLATED AND JUST WIND WITH
FREEZING LEVELS ABOVE 15KFT...AND ONLY THRU SUNSET. MAIN PROBLEM
THIS EVENING LIKELY TO BE HEAVY RAIN AND POSSIBLY LOCALIZED FLOODING
WITH STORMS MOVING OVER THE SAME LOCATIONS AND PRECIPITABLE WATER
VALUES NEAR 2 INCHES. WHILE SOME AREAS DID SEE AN INCH OR TWO OF
RAIN ACROSS THE FAR SOUTHEAST LAST NIGHT...IF ANY FLOODING DOES
DEVELOP ACROSS THE SOUTHERN CWA...IT SHOULD BE RATHER ISOLATED AND
NO FLOOD WATCH AT THIS TIME. ACTIVITY SHOULD BE DECREASING FROM
NORTH TO SOUTH LATE EVENING AND OVERNIGHT AND WITH SOME CLEARING
SKIES AND CONTINUED LIGHT WINDS...EXPECT FOG TO BECOME A PROBLEM
AGAIN ACROSS THE NW CWA WITH SOME DENSE FOG POSSIBLE. A WEAK
SHORTWAVE MOVES ACROSS THE AREA FRIDAY AFTERNOON WHICH MAY BE
ENOUGH FOR AN ISOLATED STORM BUT WILL MAINTAIN DRY FORECAST.
FOCUS OF THE REST OF THE FORECAST REMAINS DEVELOPING HEAT WAVE AS
UPPER RIDGE BUILDS ACROSS THE MIDWEST. BIGGEST FORECAST PROBLEM
REGARDING SPECIFICS ON HEAT/HUMIDITY ARE THE DEWPOINTS. OTHER
CONTRIBUTING FACTORS ARE POTENTIAL LAKE BREEZES AND A WEAK FRONT
SAT EVENING. FIRST THE DEWPOINTS...WITH NO SIGNIFICANT CHANGES IN
THE AIRMASS EXPECTED OVER THE NEXT SEVERAL DAYS...LOWER/MID 70
DEWPOINTS LOOK ON TRACK. DEWPOINTS MAY REMAIN IN THE MID 70S OR TAG
UPPER 70S FROM TIME TO TIME BUT CONFIDENCE ON WHEN THIS MIGHT OCCUR
IS LOW. NORMALLY EXPECT MIXING OF LOW LEVELS TO ALLOW DRIER AIR TO
MIX TO THE SFC DURING THE AFTERNOON HRS. HOWEVER...LOOKING AT
FORECAST SOUNDINGS ACROSS THE AREA THIS WEEKEND AND NEXT WEEK SHOWS
LIMITED MIXING POTENTIAL AND DEWPOINTS STILL IN THE UPPER 60S
SEVERAL THOUSAND FEET ALOFT. THUS...MIXING WILL HAVE SMALL/IF ANY
AFFECT ON LOWERING DEWPOINTS. AS A RESULT HAVE MAINTAINED MAINLY
LOWER 70S DEWPOINTS THRU THE PERIOD.
LOW CLOUDS FRI MORNING LIMITING SUNSHINE TO START AND A LAKE BREEZE
FRI AFTERNOON SHOULD KEEP HIGHS AROUND 90 AND HEAT INDICES IN THE
UPPER 90S. TEMPS INCREASE A FEW DEGREES SATURDAY BUT THE WRF NOW
SHOWS A COLD FRONT SINKING SOUTH INTO FAR NE IL BY 00Z SUNDAY. THIS
WAS ORIGINALLY SEEN ON THE GFS 2 DAYS AGO SO THERE IS SOME HISTORY
WITH THIS FEATURE. FOR NOW HAVE GONE WITH THE GFS KEEPING SOUTHERLY
FLOW ACROSS THE AREA AND THIS BOUNDARY WELL NORTH. IF THE WRF DOES
PAN OUT...FRONT WILL LIKELY ARRIVE AFTER PEAK HEATING...THUS MID
90S AND HEAT INDICES 100+ SEEM REASONABLE. MODELS CONSISTENT WITH
SUNDAY AND MONDAY BEING THE TWO HOTTEST DAYS WITH HIGHS REACHING THE
MID 90S AND HEAT INDICES NEAR 105...WHICH IS BASED OFF LOWER 70S
DEWPOINTS. CERTAINLY POSSIBLE TO SEE HIGHER DEWPOINTS AND THUS
HIGHER HEAT INDICES DURING THIS TIME. SW FLOW SHOULD BE STRONG
ENOUGH TO PREVENT A LAKE BREEZE SUNDAY/MONDAY. LOW TEMPS BY THIS
TIME LIKELY ONLY IN THE MID 70S WITH CGX/DOWNTOWN REMAINING NEAR
80. TUESDAY REMAINS IN THE 90S WITH FROPA ARRIVING LATE TUESDAY
NIGHT...MORE LIKELY WEDNESDAY BRINGING THE NEXT CHANCE OF PRECIP
AND COOLER TEMPS.
&&
.AVIATION DISCUSSION CONCERNING 18Z TAFS...
SOUTHERN TAFS REMAIN UNDER ST/SC RESULTING FROM OVERNIGHT FG.
NORTHERN ONLY RECENTLY BEGINNING TO BREAK OPEN. CONERN WITH THIS IS
CHANCE FOR TSTM DEVELOPMENT THIS AFTERNOON. WITH WEAK UPPER SUPPORT
DELAY IN DIURNAL HEATING MAY WELL BE LIMITING FACTOR IN DEVELOPMENT
IN NORTHERN IL THIS AFTERNOON. ALTHOUGH THIS DOES NOT RULE OUT
ADVECTION PARTICULALY FROM STORMS NOW DEVELOPING OVER CENTRAL IL,
POINT CHANCE FOR PRECIP AT THIS TIME TOO DIFFICULT TO STATE WITH ANY
CERTAINTY. HAVE CHOSEN TO CONTINUE DRY FORECAST WITH UNDERSTANDING
THAT IF THERE IS DEVELOPMENT BEST CHANCES WOULD BE LATE THIS
AFTERNOON AND EARLY THIS EVENING.
ONCE SC BREAKUP IS COMPLETE ONLY EXPECT DEBRIS FROM SURROUNDING
STORMS IN TERMS OF CLOUD COVER UNTIL OVERNIGHT. WITH HIGH DEWPOINT
AIRMASS REMAINING OVER AREA WOULD EXPECT BR/FG DEVELOPMENT AGAIN
TONIGHT WITH ATTENDANT LOWERING OF CIGS. BEGIN THE PROCESS OF
LOWERING VSBYS ABY MIDNIGHT WITH CIGS BEGINNING TO DEVELOP BY 09Z.
LOWEST CIGS/VSBYS EXPECT AROUND SR. REMAINDER OF TAF PERIOD DEVELOPS
MUCH LIKE TODAY WITH DISSIPATION OF SC/BR THROUGH LATE MORNING.
WINDS TO REMAIND LIGTH -- AROUND 5KTS. THOUGH HAVE INDICATED VRB
WEAK GRADIENT SUGGESTS SOUTHWEST AS PREFERRED DIRECTION. GIVEN THAT,
SEE WIDE VARIATION IN OBSERVED DIRECTIONS. MAIN POINT IS THAT SPEEDS
REAMIN LIGHT.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...HEAT WATCH COOK COUNTY NOON SATURDAY THRU 8 PM NEXT TUESDAY.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, Jul 27, 3:00 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT THU JUL 27 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-280930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT THU JUL 27 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND
HEAVY RAIN...WHICH MAY CAUSE LOCALIZED FLOODING.
AREAS OF FOG WILL BE POSSIBLE AFTER MIDNIGHT. THE FOG MAY BE DENSE
ACROSS PARTS OF NORTHWEST ILLINOIS.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
HOT AND HUMID CONDITIONS WILL AFFECT THE ENTIRE AREA FROM SATURDAY
THROUGH TUESDAY. HIGH TEMPERATURES THROUGH THIS PERIOD WILL BE IN
THE MID 90S. THE COMBINATION OF THE HEAT AND HUMIDITY WILL PRODUCE
PEAK AFTERNOON HEAT INDICES BETWEEN 100 TO 105 SATURDAY THROUGH
TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-280930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT THU JUL 27 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREAT WILL BE DAMAGING WINDS.
AREAS OF FOG WILL BE POSSIBLE AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Jul 27, 4:49 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLOOD JOLIET 41.53N 88.12W
07/27/2006 WILL IL TRAINED SPOTTER
SPRINGFIELD AND GLENWOOD STREETS - 10 TO 12 INCHES OF
WATER ON ROAD.
&&
WENLocal storm report, Jul 27, 4:51 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLOOD JOLIET 41.53N 88.12W
07/27/2006 WILL IL TRAINED SPOTTER
INTERSECTION OF RAYNOR AND INGALLS STREETS. 12 TO 16
INCHES OF WATER ON ROAD.
&&
WENLocal storm report, Jul 27, 4:53 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN JOLIET 41.53N 88.12W
07/27/2006 M0.00 INCH WILL IL TRAINED SPOTTER
5.5 INCHES OF RAIN IN 90 MINUTES AT BLACK RD AND INFANTRY
DRIVE.
&&
WENLocal storm report, Jul 27, 4:55 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 4 WSW MUNDELEIN 42.24N 88.08W
07/27/2006 M1.70 INCH LAKE IL CO-OP OBSERVER
1.70 INCHES OF RAIN IN 50 MINUTES.
&&
WENLocal storm report, Jul 27, 5:04 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLOOD JOLIET 41.53N 88.12W
07/27/2006 WILL IL TRAINED SPOTTER
US-52 AND HOULBOLT - 8 INCHES OF WATER ON ROAD.
&&
WENLocal storm report, Jul 27, 5:05 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
605 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD NEW LENOX 41.52N 87.98W
07/27/2006 WILL IL TRAINED SPOTTER
GOUGER ROAD SOUTH OF US-30. 6 INCHES OF STANDING WATER.
&&
WENFlood, Lake
- When
- July 27, 5:11 PM CST to 6:30 PM CST
- Where
- Lake County, Schererville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
Four inches of water reported on Route 41, three quarters of a mile south of Route 30.
Thunderstorm Wind, Porter
- When
- July 27, 6:29 PM CST
- Where
- Porter County, 7 mi NE of Valparaiso
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.533, -86.950
A 30 foot tall tree was blown down along the county line, 2 miles west of Westville in Porter County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519452, 5519453.